Pulmonary embolization of microcrystalline cellulose in a lung transplant recipient.

Published

Journal Article

Intravenous injection of drugs that contain insoluble foreign material can lead to pulmonary embolization of the material and can have devastating results, including pulmonary hypertension and death. Most cases are detected after the onset of extensive, irreversible damage, precluding potentially life-saving intervention, or are detected at autopsy. We report here a case of microcrystalline cellulose embolization in a lung transplant recipient detected at routine transbronchial biopsy, and we describe the circumstances associated with the development of this condition and its clinical outcome.

Full Text

Duke Authors

Cited Authors

  • Fields, TA; McCall, SJ; Reams, BD; Roggli, VL; Palmer, SM; Howell, DN

Published Date

  • May 2005

Published In

Volume / Issue

  • 24 / 5

Start / End Page

  • 624 - 627

PubMed ID

  • 15896764

Pubmed Central ID

  • 15896764

Electronic International Standard Serial Number (EISSN)

  • 1557-3117

International Standard Serial Number (ISSN)

  • 1053-2498

Digital Object Identifier (DOI)

  • 10.1016/j.healun.2004.01.023

Language

  • eng